MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09809
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an anterograde percutaneous transluminal angioplasty (pta) below the knee (btk) with a drug-eluting balloon (deb), the flexor introducer was inserted without difficulty.Another manufacturer's three (3) millimeter (mm) diameter, 120 mm length balloon catheter was advanced over a wire guide (other manufacturer).The balloon catheter utilized has a protective sleeve over the drug-coated balloon; the balloon was required to be inserted into the introducer with the sleeve.As the physician pulled the sleeve from the introducer with the balloon still in place, the elastic portion on the introducer valve did not close and blood spurted out.The physician exchanged the introducer with another flexor introducer and was able to successfully complete the procedure.It was noted that another manufacturer's 0.035 inch diameter wire guide was utilized through the sheath prior to use of the balloon catheter and aforementioned wire guide.According to the initial reporter, the procedure took longer; however, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that, although the disc was positioned correctly and the fittings were secure, a tear was observed in the silicone disc.A leak test was then performed by occluding the tubing of the sheath with hemostats, and then injecting water through the side-arm using a 20 cc syringe.Leakage was detected through the tear in the silicone disc.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7240802
Report Number1820334-2018-00339
Device Sequence Number16433565
Product Code DYB
UDI-Device Identifier00827002098091
UDI-Public(01)00827002098091(17)200829(10)8179726
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2020
Device Model NumberG09809
Device Catalogue NumberKCFW-6.0-38-45-RB
Device Lot Number8179726
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer04/03/2018
03/24/2020
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date04/04/2018
03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1